Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 24, NWS Pocatello, ID

November 20, 2009

NWS Pocatello, ID issued this wind advisory at Nov 20, 2009, 3:37 AM MST. It took effect at Nov 20, 2009, 2:00 PM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2009, 3:37 AM MST (10:37 UTC)
In effect from
Nov 20, 2009, 2:00 PM MST
Expired
Nov 21, 2009, 1:49 AM MST
In force
12 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 201037
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
337 AM MST FRI NOV 20 2009

IDZ021>023-202300-
/O.NEW.KPIH.WI.Y.0024.091120T2100Z-091121T0600Z/
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN
337 AM MST FRI NOV 20 2009

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
MST THIS EVENING. 

STRONG SOUTHERLY WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON
AND EVENING AS A PACIFIC SYSTEM APPROACHES THE AREA. THE STRONGEST
WINDS ARE EXPECTED ACROSS MOUNTAIN TOPS AND NORTH SOUTH ORIENTED
GAPS OF THE LOWER SNAKE RIVER PLAIN AND SOUTHEASTERN HIGHLANDS.
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE
IN THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
000 
WWUS75 KPIH 202150
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
250 PM MST FRI NOV 20 2009

IDZ021>023-210600-
/O.CON.KPIH.WI.Y.0024.000000T0000Z-091121T0600Z/
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN
250 PM MST FRI NOV 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

STRONG SOUTHERLY WINDS ARE EXPECTED TO INCREASE FRIDAY AFTERNOON
AND EVENING AS A PACIFIC SYSTEM APPROACHES THE AREA. THE STRONGEST
WINDS ARE EXPECTED ACROSS RIDGE TOPS AND DOWNSLOPE AREAS IN THE SOUTH
CENTRAL AND CARIBOU HIGHLANDS AND ADJACENT GAPS INTO THE LOWER
SNAKE RIVER PLAIN. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO
50 MPH ARE LIKELY IN THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KPIH 210446
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
946 PM MST FRI NOV 20 2009

IDZ021>023-211200-
/O.EXT.KPIH.WI.Y.0024.000000T0000Z-091121T1200Z/
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN
946 PM MST FRI NOV 20 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM MST SATURDAY. 

STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE OVERNIGHT AS A
PACIFIC SYSTEM APPROACHES THE AREA. THE STRONGEST WINDS ARE
EXPECTED ACROSS RIDGE TOPS AND DOWNSLOPE AREAS IN THE SOUTH
CENTRAL AND CARIBOU HIGHLANDS AND ADJACENT GAPS INTO THE LOWER
SNAKE RIVER PLAIN. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO
50 MPH ARE LIKELY IN THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KPIH 210849
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
149 AM MST SAT NOV 21 2009


IDZ021>023-211000-
/O.CAN.KPIH.WI.Y.0024.000000T0000Z-091121T1200Z/
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN
149 AM MST SAT NOV 21 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 19, 1:55 PM MST, 13 hours 42 minutes earlier.

Area forecast discussion, Nov 19, 1:55 PM MST, 13 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
155 PM MST THU NOV 19 2009

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT. EXPECT RIDGING THROUGH
TONIGHT CONTINUING TO BRING NICE CONDITIONS. THERE ARE SOME MID
AND UPPER LEVEL CLOUDS MAINLY ACROSS THE CENTRAL MOUNTAINS AND
UPPER SNAKE HIGHLANDS. THERE ARE SOME LINGERING LOWER STRATUS
CLOUDS IN THE UPPER SNAKE RIVER PLAIN AND THE WESTERN UPPER SNAKE
HIGHLANDS.

FRIDAY AFTERNOON INTO THE EVENING EXPECT STRONG SOUTH TO SOUTHWEST
WINDS OUT AHEAD OF THE NEXT SYSTEM. EXPECT WINDS 25 TO 30 MPH
SUSTAINED WITH GUSTS OF UP TO 40 MPH OVER THE SOUTH
CENTRAL... WASATCH AND CARIBOU HIGHLAND MOUNTAINS AS WELL AS
ADJACENT AREAS OF THE SNAKE RIVER PLAIN. THESE WINDS LOOK TO BE
RIGHT BELOW THE WIND ADVISORY CRITERIA. HOWEVER...AREAS PRONE FOR
GAP AND DOWNSLOPE WINDS WILL HAVE STRONGER WINDS POSSIBLY REACHING
ADVISORY CRITERIA. FRIDAY NIGHT AFTER MIDNIGHT EXPECT SNOW
SHOWERS IN THE CENTRAL MOUNTAINS MOVING EASTWARD THROUGH THE
MORNING. SNOW LEVELS WILL START OUT IN 4500 TO 5000 FT RANGE IN
THE SNAKE RIVER PLAIN AND 5000 TO 6000 FT RANGE IN THE MOUNTAINS.
EXPECT THESE LEVELS TO SLIGHTLY DECREASE THROUGH THE DAY SATURDAY.
EXPECT 4 TO 8 INCHES IN THE CENTRAL MOUNTAINS AND 3 TO 6 INCHES IN
THE SOUTHERN AND EASTERN HIGHLAND MOUNTAINS WITH HIGHER AMOUNTS
POSSIBLE NEAR MOUNTAIN TOPS. LITTLE ACCUMULATION IS EXPECTED IN
THE SNAKE RIVER PLAIN. THERE WILL BE BRIEF RIDGING BEFORE THE NEXT
SYSTEM STARTS IMPACTING THE CENTRAL MOUNTAINS BY SUNDAY MORNING.
WYATT

.LONG TERM...SUN THROUGH NEXT THU NIGHT. GFS AND ECMWF START OUT IN
AGREEMENT FOR FIRST 36-48 HOURS OF THIS PERIOD.  HAVE INCREASED POPS
FOR SUN THROUGH MON.  STRONG INCONSISTENCIES CONTINUE FOR THE
REMAINDER OF THE PERIOD.  HAVE GENERALLY GONE WITH WETTER
GFS...PERHAPS TAKING A SLIGHT EDGE OFF THE POPS.  WETTER GFS THUS
SHOULD BE COLDER WITH MORE CLOUD COVER...WHILE DEEP SOUTHERLY FLOW
OR UPPER LEVEL RIDGE COULD MEAN RETURN OF TEMPERATURES IN THE
FIFTIES FOR THE HOLIDAY AT SNAKE RIVER PLAIN ELEVATIONS.  MESSICK

&&

.AVIATION...CEILING AND VISIBILITY UNLIMITED NEXT 24 HOURS WITH HIGH
PRESSURE.  BREAK DOWN OF RIDGE CAUSING INCREASE IN WIND BY FRI
NIGHT.  THIS IS ABOUT THE SAME TIME CEILINGS DEVELOP AND LOWER. WIND
SHOULD BE SOUTHERLY AS IT STRENGTHENS...WHICH MEANS THAT KBYI AND
KPIH COULD BE SHELTERED...THEN MODERATE DOWNSLOPING DEVELOPS BY
SAT.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 19, 3:53 AM MST, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
353 AM MST THU NOV 19 2009

IDZ017>025-031-032-201100-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
353 AM MST THU NOV 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A DRY DAY IS FORECAST ACROSS EASTERN IDAHO. SOME LOW CLOUDS ARE
EXPECTED THIS MORNING ACROSS PORTIONS OF THE UPPER SNAKE PLAIN AND
HIGHLANDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FIRST OF TWO STORM SYSTEMS THAT WILL AFFECT EASTERN IDAHO
THROUGH THE WEEKEND WILL MOVE THROUGH FRIDAY NIGHT AND SATURDAY.
OUT AHEAD OF IT...STRONGER WINDS DEVELOP THROUGH THE DAY FROM THE
SOUTH AND IN SOME CASES MORE FROM THE EAST ACROSS PORTIONS OF THE
SNAKE PLAIN AND EASTERN MAGIC VALLEY. THROUGH FRIDAY NIGHT...THE
STRONGEST WINDS WILL BE FOUND AT RIDGETOP AND ACROSS THE SOUTHERN
MOUNTAINS AND ADJACENT PORTIONS OF THE SNAKE PLAIN. WINDS SPEEDS
ACROSS SOUTHERN AREAS WILL REACH 20 TO 30 MPH SUSTAINED...WITH
HIGHER SPEEDS AT RIDGETOP. ELSEWHERE...SUSTAINED 15 TO 25 MPH
WINDS ARE LIKELY WITH LOCALLY HIGHER SPEEDS ON TOP. THE WINDS WILL
SWITCH TO THE WEST AND SOUTHWEST ON SATURDAY BEHIND THE COLD
FRONT. A SIMILAR SCENARIO WILL PLAY OUT SATURDAY NIGHT AND
SUNDAY...BUT SPEEDS ARE EXPECTED TO BE LIGHTER AT THIS TIME. SNOW
WILL BEGIN IN THE CENTRAL MOUNTAINS LATER FRIDAY EVENING AND SPREAD
EASTWARD SATURDAY. SNOW LEVELS WILL BEGIN AROUND 4500-5000 FT IN
THE SNAKE PLAIN AND 5000-6500 FT IN THE MOUNTAINS...DROPPING TO
THE VALLEY FLOORS POST-FRONTAL. SNOWFALL AMOUNTS IN THE MOUNTAINS
SHOULD BE UP TO AROUND 3 INCHES...WITH UP TO 6 POSSIBLY IN THE
WESTERN RANGES OF THE CENTRAL MOUNTAINS. LITTLE ACCUMULATION IS
ANTICIPATED FOR THE SNAKE PLAIN. DUE TO THE WINDS EXPECTED...SOME
BLOWING SNOW AND/OR DRIFTING SNOW CAN BE EXPECTED ESPECIALLY IN
THE HIGHER ELEVATIONS. ANOTHER ROUND OF SNOW WILL COME SATURDAY
NIGHT THROUGH SUNDAY...WITH THE BRUNT OF IT FALLING IN THE
MOUNTAINS. GUSTY WINDS WILL AGAIN CREATE THE POSSIBILITY OF
BLOWING AND/OR DRIFTING SNOW IN SOME LOCATIONS. PLEASE STAY TUNED
TO THE LATEST FORECASTS AND ANY STATEMENTS REGARDING THE WEATHER
FOR THIS WEEKEND...AS SOME OF YOU MAY BE LOOKING TO GET AN EARLY
START FOR THE THANKSGIVING WEEKEND.

AN EARLY LOOK AT THE WEATHER THROUGH THANKSGIVING CALLS FOR A
DRYING TREND AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE WEST.
THERE IS SOME POSSIBILITY OF RAIN AND/OR SNOW ACROSS THE NORTHERN
MOUNTAINS THROUGH TUESDAY. HIGHS WILL RETURN TO THE 40S FOR MOST
OF THE LOWER VALLEY LOCATIONS...WITH 30S FORECAST AS YOU HEAD INTO
THE HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.